Journal of Finance and Economics

Journal of Finance and Economics

ISSN: 2291-4951 (Print)    ISSN: 2291-496X (Online)

Volume 1 (2013), No. 4, Pages 1-9

DOI: 10.12735/jfe.v1i4p01

Download Full Text:

Numerical Aspects to Estimate the Generalized Hyperbolic Probability Distribution

Jose Antonio Nunez Mora1  Leovardo Mata Mata1 

1Tecnologico de Monterrey, Mexico

URL: https://doi.org/10.12735/jfe.v1i4p01

To Cite this Article     Article Views: 810     Downloads: 477  Since January, 2015

Abstract

In this paper we present numerical aspects of a modified EM algorithm of maximum likelihood to estimate the generalized hyperbolic probability distribution. The estimation is considering the parameter λ of the modified Bessel function of third order as a no constrained parameter. A suitable starting point for the numerical method is proposed to reduce the number of iterations. The goodness of fit is valuated with the log-likelihood function through an empirical test for multivariate distributions.

JEL Classifications: G15, C40

Keywords: EM-algorithm, generalized hyperbolic distribution, multivariate modeling

To Cite this Article: Núñez Mora, J. A., & Mata, L. M. (2013). Numerical aspects to estimate the generalized hyperbolic probability distribution. Journal of Finance and Economics, 1(4), 1-9. https://doi.org/10.12735/jfe.v1i4p01

Copyright © José Antonio Núñez Mora & Leovardo Mata Mata

Creative Commons License
This article is published under license to Science and Education Centre of North America. This is an Open Access article distributed under the terms of the Creative Commons Attribution 4.0 International License.

To make sure that you can receive messages from us, please add the 'todayscience.org' domain to your e-mail 'safe list'. If you do not receive e-mail in your 'inbox', check your 'bulk mail' or 'junk mail' folders.

Numerical Aspects to Estimate the Generalized Hyperbolic Probability Distribution
reviwers